Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 71, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 21, 2004, 3:03 AM CST for Jackson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 3:03 AM CST (09:03 UTC)
- Expired
- Nov 21, 2004, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The radar
The Houston radar (KHGX), 155 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 210908
FFWHGX
TXC239-211200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 AM CST SUN NOV 21 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHEAST TEXAS
* UNTIL 600 AM CST
* AT 301 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTING
WIDESPREAD MAJOR FLOODING. NEARLY ALL OF THE STREETS IN GANADO ARE
IMPASSABLE. MANY STREATS IN EDNA HAVE FLOODED. HIGH WATER RESCUES
HAVE BEEN REPORTED.
* FLOODING IS EXPECTED IN OR NEAR...
ENDA...GANADO...CORDELE AND MORALES.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS EMBEDDED IN A VERY STRONG
AND MOIST FLOW FROM THE GULF WILL CONTINUE TO DUMP HEAVY RAIN ACROSS
THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE FURTHER AGGREVATING THE FLOODING. PERSONS SHOULD AVOID
TRAVEL UNLESS IT IS TO MOVE TO HIGHER GROUND AWAY FROM FLOOD PRONE
AREAS. DO NOT ATTEMPT TO CROSS WATER FLOWING OVER SUBMERGED BRIDGES
THE CURRENT COULD SWEEP YOU AND YOUR VEHICLE DOWNSTREAM
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO CREEKS AND BAYOUS...DRAINAGE AREAS AND LOW LYING SPOTS.
ADDITIONALLY...FLOODING MAY OCCUR ON...STREETS...FRONTAGE ROADS...AND
HIGHWAY UNDERPASSES. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
SMALL CREEKS...STREAMS...BAYOUS WILL FLOOD..AND FARM-TO-MARKET OR
OTHER SECONDARY ROADS WILL BE IMPASSABLE. AVOID LOCATIONS
WHERE WATER COVERS THE GROUND
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2917 9663 2898 9633 2872 9633 2872 9633
2870 9638 2873 9641 2873 9662 2900 9679
2909 9689 2923 9671 2925 9668
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 9:56 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Nov 20, 9:56 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 956 PM CST SAT NOV 20 2004 DISCUSSION... QUITE A BUSY NIGHT WITH THE STORMS AND SUCH. ACTIVITY OVER THE NRN ZONES HAVE LIFTED OUT AND THE AFOREMENTIONED STORMS TO OUR WSW ARE STILL MAKING THEIR PRESENCE FELT. SOME ADDITIONAL FLARE UP OF PCPN NOTED FURTHER WEST...BUT STILL HAVING SOME PROBLEMS LOCATING A REA- SON (I.E. S/W). WILL LIKELY MAKE A FEW TWEAKS TO THE CURRENT ZONES (MAINLY FOR OVERNITE POPS: SLIGHTLY LOWERING THEM TO THE NORTH AND INCREASING OVER THE WEST). STILL OPTING TO LEAVE THE MENTION OF AN FFA/HEAVY RAIN OUT OF THE ZONES FOR NOW. 41 && .HGX WATCHES/WARNINGS/ADVISORIES...SCEC GULF WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 74 66 76 66 / 60 60 60 50 50 HOUSTON (IAH) 68 76 67 77 67 / 50 50 40 30 30 GALVESTON (GLS) 72 78 72 78 71 / 40 50 20 20 20 &&
Hazardous weather outlook, Nov 20, 4:35 AM CST, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 435 AM CST SAT NOV 20 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 435 AM CST SAT NOV 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS POSSIBLE THIS WEEKEND AND ON INTO MONDAY AND TUESDAY ACROSS SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT A WARM FRONT PUSHING NORTH ACROSS SOUTHEAST TEXAS ALONG WITH PASSING UPPER LEVEL DISTURBANCES WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WITH THE ALREADY SATURATED GROUNDS...SOME FLOODING MAY BE POSSIBLE. ALSO...SOME OF THE STORMS MAY BECOME SEVERE. A LONG DURATION FLOOD WATCH MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THROUGH TUESDAY...WIDESPREAD RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED TOTALS APPROACHING 5 INCHES WILL BE POSSIBLE. WITH THE GROUND ACROSS MUCH OF SOUTHEAST TEXAS NEARLY SATURATED...A FLOOD THREAT MAY DEVELOP. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS SUNDAY ON INTO MONDAY AND TUESDAY. THE MAIN THREAT WILL PROBABLY BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:55 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Wharton | 65 min |
| Nov 21, 12:06 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 12:57 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 4:05 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 6:15 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 6:27 AM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
| Nov 21, 7:00 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 9:15 AM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 9:30 AM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
| Nov 21, 10:00 AM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 12:01 PM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 1:00 PM CST | Flash Flood Warning | HGX | Wharton | 3 hr |
| Nov 21, 3:00 PM CST | Flash Flood Warning | HGX | Jackson | 3 hr |
| Nov 21, 5:58 PM CST | Flash Flood Warning | HGX | Colorado | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.